An exact solution of solute transport by one-dimensional random velocity fields

Stochastic Hydrology and Hydraulics
By: , and 

Links

Abstract

The problem of one-dimensional transport of passive solute by a random steady velocity field is investigated. This problem is representative of solute movement in porous media, for example, in vertical flow through a horizontally stratified formation of variable porosity with a constant flux at the soil surface. Relating moments of particle travel time and displacement, exact expressions for the advection and dispersion coefficients in the Focker-Planck equation are compared with the perturbation results for large distances. The first- and second-order approximations for the dispersion coefficient are robust for a lognormal velocity field. The mean Lagrangian velocity is the harmonic mean of the Eulerian velocity for large distances. This is an artifact of one-dimensional flow where the continuity equation provides for a divergence free fluid flux, rather than a divergence free fluid velocity. ?? 1991 Springer-Verlag.

Additional publication details

Publication type Article
Publication Subtype Journal Article
Title An exact solution of solute transport by one-dimensional random velocity fields
Series title Stochastic Hydrology and Hydraulics
DOI 10.1007/BF01544177
Volume 5
Issue 1
Year Published 1991
Language English
Publisher location Springer-Verlag
Larger Work Type Article
Larger Work Subtype Journal Article
Larger Work Title Stochastic Hydrology and Hydraulics
First page 45
Last page 54